New Jersey, 2012

Hail and Damaging Wind in New Jersey, July 1, 2012

July 1, 2012 · NWS PHI · 5 events in 3 counties and zones

A weak cold front triggered isolated strong to locally severe thunderstorms in northwest New Jersey during the afternoon of the 1st and along coastal New Jersey during the evening of the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A weak cold front triggered isolated strong to locally severe thunderstorms in northwest New Jersey during the afternoon of the 1st and along coastal New Jersey during the evening of the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 2:54 PM EST, 25 minutes earlier.

Area forecast discussion, Jul 1, 2:54 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT SUN JUL 1 2012

.SYNOPSIS...
AN AREA OF HIGH PRESSURE GENERALLY REMAINS SITUATED NEAR THE
SOUTHEASTERN STATES THROUGH NEXT WEEK. MEANWHILE, A WEAK COLD FRONT
WILL CROSS THE AREA TONIGHT AND THEN STALL JUST SOUTH OF OUR AREA.
THE COLD FRONT THEN LIFTS NORTHEAST AS A WARM FRONT TUESDAY INTO
WEDNESDAY. THE NEXT COLD FRONT MOVES THROUGH LATER WEDNESDAY INTO
THURSDAY, BEFORE STALLING ACROSS THE MID ATLANTIC FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS NORTH OF
PHILADELPHIA UNTIL 00Z. DECAYING COLD FRONT WILL CONTINUE TO MOVE
SOUTHWARD THROUGH THE REGION TONIGHT. IT MAY PROVIDE JUST ENOUGH
SURFACE CONVERGENCE TO INDUCE CONVECTION. A FEW STORMS HAVE POPPED
ACROSS THE HIGHER TERRAIN IN OUR NORTHWESTERN ZONES AND WILL
CONTINUE TO DRIFT TOWARDS THE EAST. NOT SURE IF MUCH DEEP MOIST
CONVECTION WILL OCCUR FURTHER SOUTH TOWARDS THE PHILADELPHIA METRO
AREA AS THE FLOW REMAINS MORE WESTERLY ALLOWING FOR SOME LOW-LEVEL
DRYING. THE STRATOCUMULUS FIELD CURRENTLY OVER THE REGION DOES NOT
LOOK TOO IMPRESSIVE IN TERMS OF VERTICAL DEVELOPMENT...AGAIN
PROBABLY A FACTOR OF DRYING TAKING PLACE. THERE IS STILL AMPLE
INSTABILITY HANGING AROUND AND WITH THE WEAK SURFACE CONVERGENCE
NEARBY COUPLED WITH A PASSING VORT MAX OVERHEAD AND SLIGHT LOWERING
OF THE MID-LEVEL HEIGHTS THE POTENTIAL FOR CONVECTION WILL EXIST
THROUGH EVENING HOURS.

ANY CONVECTION THAT DOES FORM SHOULD BE MOVING FURTHER TO OUR SOUTH
AND OFFSHORE AFTER SUNSET. WINDS WILL TURN MORE TOWARDS THE
NORTHWEST BRINGING IN EVEN DRIER AIR AND THE SKIES WILL BEGIN TO
CLEAR. OVERNIGHT TEMPERATURES WILL BE IN THE LOW TO MID-60S ACROSS
MUCH OF THE AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER DAY OF 90 PLUS TEMPERATURES ACROSS THE REGION, ALTHOUGH
DEWPOINTS WILL BE MUCH MORE COMFORTABLE UNDER A NORTHWESTERLY FLOW.
MID-LEVEL TROUGHING WILL BE OVER THE REGION TOMORROW AND WITH IT AN
AREA OF CHANNELIZED VORT MAXES IS DRIVEN SOUTH THROUGH OUR REGION.
AT THIS POINT IN TIME THE MODELS ARE SHOWING VERY LITTLE IN THE WAY
OF PRECIPITATION WITH THE PASSAGE OF THE SHORTWAVE. THE ONLY AREAS
THAT APPEAR TO RECEIVE ANYTHING MEASURABLE WOULD ACROSS OUR
DELMARVA ZONES. THIS MAY BE A FACTOR OF THE WARMER TEMPERATURES
ACROSS OUR SOUTHERN ZONES TOMORROW AND THE SLIGHTLY HIGHER DEWPOINTS
IN PLACE DURING THE AFTERNOON HOURS. UPPER LEVEL DYNAMICS DO SHOW A
PASSING JET STREAK NEARING THE REGION BY MONDAY AFTERNOON WHICH
WOULD HELP TO AIDE IN LARGER SCALE LIFT. FOR NOW ONLY SLIGHT CHANCE
POPS WERE PLACED INTO THE GRIDS AND CONFINED TO OUR SOUTHERN AREAS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE HEAT WILL CONTINUE THROUGH THE PERIOD WITH THE HUMIDITY STICKING
AROUND AS WELL. TEMPERATURES WILL REMAIN IN THE 90S ACROSS MUCH OF
THE REGION DURING THE DAYTIME. NIGHTTIME TEMPERATURES WILL BE IN THE
UPPER 60S TO MID 70S THROUGH THE PERIOD.

IN THE MID LEVELS, THE TROUGH PUSHES TO OUR EAST AND AFTER A BRIEF
PERIOD OF GOING ZONAL, WE START TO SEE RIDGING MOVING IN FROM THE
WEST. THIS RIDGING WILL KEEP A MORE NORTHWEST FLOW ALOFT ACROSS THE
REGION. THE RIDGING THEN FLATTENS OUT A BIT BY THE WEEKEND AS
ANOTHER TROUGH TRIES TO DIG SOUTHWARD INTO THE AREA.

AT THE SURFACE, A WARM FRONT WILL PUSH THROUGH THE REGION LATE
MONDAY NIGHT INTO TUESDAY. BEYOND THAT, WITH A SURFACE TROUGH
LINGERING NEAR THE AREA THROUGH THE PERIOD, THERE WILL BE A CHANCE
FOR SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER, THE BEST DAY FOR
SCATTERED CONVECTION LOOKS TO BE WEDNESDAY AND THURSDAY, AS A COLD
FRONT DROPS SOUTHWARD INTO THE AREA AND FORCING LOOKS MARKEDLY
BETTER ON THOSE DAYS. WEDNESDAY AND THURSDAY ALSO LOOK TO BE THE
MUGGIEST DAYS OF THE WEEK WITH HEAT INDICES REACHING INTO THE UPPER
90S ACROSS THE PHILLY METRO AREA AND CLOSER TO 100 ACROSS THE
DELMARVA.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE TO PREVAIL ACROSS OUR TAF SITES AND THIS
TREND WILL CONTINUE FOR THE FORESEEABLE FUTURE. A WEAK, DECAYING,
COLD FRONT WILL CONTINUE TO MOVE IN FROM THE NORTH THROUGH THE
AFTERNOON HOURS AND WINDS WILL SLOWLY TURN MORE TOWARDS THE WEST AND
THEN NORTHWEST BY THE OVERNIGHT HOURS. THE STRATOCUMULUS FIELD
ACROSS THE REGION APPEARS RAGGED AND NOT VERY VERTICALLY ORIENTED.
EVEN WITH CONVECTIVE TEMPERATURES HAVING BEEN MET THERE IS DRIER AIR
ABOVE THE SURFACE THAT IS NOT ALLOWING FOR THE DEVELOPMENT OF TALLER
CLOUDS.

CURRENT CCFP SHOWS A HIGH CONFIDENCE OF SPARSE COVERAGE
THUNDERSTORMS MOVING THROUGH OUR AREA 21-23Z...TEMPO GROUPS WERE
ADDED TO ALL THE TAF SITES AROUND THIS TIME PERIOD. AS WE NEAR
SUNSET THE CHANCES FOR THUNDERSTORMS GREATLY DIMINISHES AND SLIDES
FURTHER TO THE SOUTH OF THE REGION. CLOUDS WILL BEGIN TO WANE AS THE
EVENING GOES ON BECOMING CLEAR AFTER MIDNIGHT. WINDS WILL LIGHTEN
OVERNIGHT AND BEGIN INCREASE OUT OF THE WEST-NORTHWEST BY LATE
MORNING ON MONDAY.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED. A
CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS.

WEDNESDAY AND THURSDAY...MAINLY VFR CONDITIONS ARE EXPECTED. A COLD
FRONT WILL DROP SOUTHWARD THROUGH THE REGION BRINGING INCREASED
CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS. SUB-VFR CONDITIONS,
ALONG WITH GUSTY WINDS, ARE POSSIBLE WITHIN THUNDERSTORMS.

FRIDAY...VFR CONDITIONS EXPECTED. A CHANCE FOR AFTERNOON SHOWERS AND
THUNDERSTORMS, MAINLY SOUTH OF KPHL.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL PERSIST ACROSS OUR WATERS THROUGH
MONDAY. WINDS WILL GENERALLY BE OUT OF THE SOUTH-SOUTHWEST AND
REMAIN AROUND 10 KNOTS. SEAS WILL GENERALLY BE AROUND 2-3 FEET. A
COLD FRONT WILL MOVE THROUGH LATER TONIGHT AND WINDS BEGIN TO TURN
MORE TOWARDS THE WEST. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WITH THE PASSAGE THROUGH THE EARLY NIGHT HOURS BUT FOR THE MOST PART
OUR NORTHERN WATERS WOULD UNDER THE GUN THE MOST.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS AND
WAVES WILL INCREASE IN ANY THUNDERSTORMS THAT DEVELOP OVER THE NEXT
SEVERAL DAYS BUT WILL BE SHORT LIVED. THE BEST CHANCE FOR
THUNDERSTORMS IS IN THE WEDNESDAY/THURSDAY TIME-FRAME.

&&

.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON IS HAVING AN INFLUENCE ON THE DAILY TIDES
WITH THE HIGHER OF THE TWO DAILY TIDES APPROACHING THE MINOR TIDAL
LEVELS MONDAY AND TUESDAY. WITH A MORE OFFSHORE WIND COMPONENT ON
MONDAY TUESDAY MAY BE THE DAY THAT IS HAS A GREATER CHANCE AT
EXPERIENCING MINOR TIDAL ALONG THE COASTAL ATLANTIC.

THE FULL MOON OCCURS ON TUESDAY AND THE ASTRONOMICAL TIDE IS
GENERALLY WITHIN 0.3 FEET OF THE MINOR TIDAL FLOODING CRITERIA.

&&

.CLIMATE...
TEMPERATURES HAVE REACHED WELL INTO THE 90S TODAY AND SOME PLACES
HAVE GOTTEN CLOSE TO THEIR RECORD BUT HAVE NOT BROKEN IT AS OF
YET.

BELOW ARE THE RECORD HIGH TEMPERATURES AND MOST RECENT YEAR OF
OCCURRENCE FOR TODAY /JULY 1/ FOR OUR EIGHT CLIMATE SITES.

         JULY 1

PHL   102 - 1901

ACY    99 - 1968

ILG    97 - 1963

ABE    97 - 1963

TTN    98 - 1945

RDG   101 - 1901

GED    98 - 1964

MPO    88 - 1968

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA/O'HARA
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...MEOLA
AVIATION...HEAVENER/MEOLA
MARINE...HEAVENER/MEOLA
TIDES/COASTAL FLOODING...HEAVENER
CLIMATE...KLINE/MEOLA
Hazardous weather outlook, Jul 1, 3:02 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SUN JUL 1 2012

NJZ001-007>010-012>014-PAZ054-055-060>062-022015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
402 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT INDICES WILL REACH INTO THE LOW TO MID 90S ACROSS THE AREA...
EXCEPT THE SOUTHERN POCONOS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ016-020>027-022015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
402 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES COULD REACH THE MID OR UPPER 90S THIS AFTERNOON FROM
THE DELAWARE VALLEY AND AREAS SOUTH. HEAT INDICES IN THE LOW TO
MID 90S WILL OCCUR ELSEWHERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ017>019-PAZ067-070-071-022015-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
DELAWARE-PHILADELPHIA-
402 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-PAZ068-069-022015-
MERCER-MONTGOMERY-BUCKS-
402 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-451>455-022015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-022015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
402 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 2:11 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT SUN JUL 1 2012

NJZ001-007-PAZ054-055-062-012030-
CARBON PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
311 PM EDT SUN JUL 1 2012

...DEVELOPING THUNDERSTORMS THREATEN THE SOUTHERN POCONOS AND FAR
NORTHWEST NEW JERSEY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM ABOUT 5 MILES WEST OF MOUNT POCONO...MOVING
SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MOUNT POCONO
AROUND 315 PM...MOUNTAINHOME AND SKYTOP AROUND 320 PM...
SCOTRUN...PARADISE VALLEY...MOUNTAINHOME AND CANADENSIS AROUND 325
PM...REEDERS AND ALPINE MOUNTAIN AROUND 330 PM AND HERNYVILLE AROUND
335 PM.

OTHER STORMS APPEARED TO BE READY TO DEVELOP AND AFFECT PARTS OF THE
SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY BY 430 PM. THE
DEVELOPING STORMS HAVE THE POTENTIAL TO GENERATE WIND GUSTS TO 50
MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.

IF YOU HEAR THUNDER...PLEASE MOVE INDOORS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THE AREA UNTIL 800 PM.

LAT...LON 4130 7458 4075 7504 4109 7570 4114 7566
      4113 7564 4121 7557 4124 7551 4126 7513
      4115 7514 4115 7508 4109 7502 4116 7491
      4124 7487 4132 7480 4135 7476 4136 7469

MPD

The radar

The Philadelphia radar (KDIX), 124 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Warren

When
July 1, 3:19 PM EST
Where
Warren County, 0.42 mi WNW of Blairstown
Measured
1 in hail
Reported by
Public
Coordinates
40.983, -74.957

A severe thunderstorm dropped quarter size hail in Blairstown.

Thunderstorm Wind, Ocean

When
July 1, 7:45 PM EST to 7:46 PM EST
Where
Ocean County, 0.87 mi N of Ship Bottom to 0.65 mi SSE of Surf City
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.643, -74.178

A severe thunderstorm tore down large tree limbs and wires in Ship Bottom and small trees were knocked down in Surf City.

Hail, Cape May

When
July 1, 9:00 PM EST
Where
Cape May County, 1.38 mi N of Petersburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.270, -74.730

Penny size hail fell in Upper Township.

Hail, Cape May

When
July 1, 9:10 PM EST
Where
Cape May County, Palermo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.230, -74.680

Penny size hail also fell in the Palermo population designated place in Upper Township.

Hail, Cape May

When
July 1, 9:15 PM EST
Where
Cape May County, 0.74 mi E of Ocean City
Measured
1 in hail
Reported by
Public
Coordinates
39.278, -74.566

A severe thunderstorm dropped quarter size hail in Ocean City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402051, 402055, 402060, 402067, 402070.